Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS Jackson, MS

March 26, 2011Bolivar County, Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2011, 7:52 PM CDT for Bolivar County, Leflore County, Sunflower County, Mississippi. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 7:52 PM CDT (00:52 UTC)
Expired
Mar 26, 2011, 8:30 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Memphis radar (KNQA), 175 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:18 PM CDTHAIL 14 W Cleveland, MS
Mar 26, 8:18 PM CDTHAIL 1Cleveland, MS
Mar 26, 8:20 PM CDTHAIL 0.75Cleveland, MS
Mar 26, 8:33 PM CDTHAIL 13 Nw Drew, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 3:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS54 KJAN 270052
SVRJAN
MSC011-083-133-270130-
/O.NEW.KJAN.SV.W.0079.110327T0052Z-110327T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  EAST CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF CLEVELAND...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 830 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR RENOVA MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME
  AND MINTER CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3399 9045 3398 9044 3382 9044 3381 9021
      3376 9018 3375 9023 3374 9023 3376 9023
      3375 9028 3372 9030 3369 9081 3387 9085
      3399 9060
TIME...MOT...LOC 0052Z 261DEG 36KT 3380 9072

$$

JC
1 follow-up statement
234 
WWUS54 KJAN 270108
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CDT SAT MAR 26 2011

MSC011-083-133-270130-
/O.CON.KJAN.SV.W.0079.000000T0000Z-110327T0130Z/
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
808 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN LEFLORE...NORTHEASTERN SUNFLOWER AND EAST CENTRAL
BOLIVAR COUNTIES...

AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR DREW MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARCHMAN...ROME AND MINTER CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3399 9045 3398 9044 3382 9044 3381 9021
      3376 9018 3375 9023 3374 9023 3376 9023
      3375 9028 3372 9030 3369 9081 3387 9085
      3399 9060
TIME...MOT...LOC 0109Z 248DEG 34KT 3386 9054

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:02 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 26, 5:02 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT SAT MAR 26 2011

.DISCUSSION...

THE PRIMARY CONCERNS IN THE FORECAST CONTINUE TO REVOLVE AROUND THE
SEVERE WEATHER EVENT EXPECTED THROUGH THIS EVENING AND POSSIBLY INTO
THE OVERNIGHT. GENERALLY SPEAKING...THE GREATEST SEVERE WEATHER
RISK CONTINUES TO EXIST ALONG THE HIGHWAY 82 CORRIDOR FROM THE
GREENWOOD TO GOLDEN TRIANGLE REGION...WITH THE LEAST RISK SOUTH OF
THE INTERSTATE 20 CORRIDOR.

LATEST OBSERVATIONAL DATA CONTINUE TO REVEAL AN IMPRESSIVE QUASI-
STATIONARY SURFACE FRONT AND THERMAL GRADIENT EXTENDING WEST TO EAST
JUST NORTH OF THE HIGHWAY 82 CORRIDOR. TEMPERATURES ARE HOVERING
AROUND 50 DEG F FROM PINE BLUFF AR TO CLARKESDALE MS...BUT HAVE RISEN
INTO THE LOW/MID 80S FROM EL DORADO AR TO GREENVILLE AND GREENWOOD.
WITH DEWPOINT TEMPERATURES IN THE MID 60S IN THE WARM SECTOR...THIS
IS YIELDING SFC-BASED CAPES > 2500 J/KG. MID LEVEL SUBSIDENCE IS
MAINTAINING A CAP ACCORDING TO THE 18Z JACKSON SOUNDING...BUT IT IS
APPARENT THAT INCREASING MOISTURE TRANSPORT (335K+ H850 THETAE RIDGE)
AHEAD OF WHAT IS NOW A SOUTHEAST MOVING COLD FRONT WILL ERODE THE CAP
AND MAKE FOR A MORE EFFICIENT ENVIRONMENT FOR DEEP CONVECTION.

FOR THE HIGHWAY 82 CORRIDOR...THE MOST RECENT HIGH RESOLUTION MODEL
OUTPUT INDICATES THAT SCATTERED THUNDERSTORMS WILL ERUPT ALONG AND
SLIGHTLY AHEAD OF THE COLD FRONT AS IT CONTINUES TO MAKE A SOUTHWARD
PUSH. THE GREATEST COVERAGE OF STORMS ARE STILL EXPECTED FROM THE
GREENWOOD AREA EASTWARD TO THE GOLDEN TRIANGLE REGION WHERE THE CAP
WILL HAVE THE LEAST INFLUENCE. THIS IS WHERE THE HIGHEST CONFIDENCE
FOR SEVERE WEATHER REMAINS DUE TO GREATER STORM COVERAGE AND GREATER
WIND SHEAR FOR SUPERCELL FORMATION. 0-1KM SRH VALUES > 250 M2/S2 AND
0-1KM SHEAR > 25KTS CONTINUE SUPPORT THE RISK FOR TORNADOES...WITH
VERY STEEP MID LEVEL LAPSE RATES SUPPORTIVE OF LARGE HAIL.

AS YOU GO SOUTH TOWARD THE INTERSTATE 20 CORRIDOR...THE SEVERE
WEATHER RISK BECOMES MORE CONDITIONAL DUE TO THE STRONGER CAP AND
WEAKER FORCING...BUT THE OVERALL THERMODYNAMIC/SHEAR PROFILES ARE
ABOUT THE SAME. IN ADDITION...THE UPPER LEVEL JET PATTERN WILL BE
FAVORABLE FOR SUPPORTING TSTMS AS THE ENTRANCE REGION TO THE POLAR
JET TO OUR NORTH COUPLES WITH THE EXIT REGION OF A 100KT+
SUBTROPICAL JET THUS ENHANCING UPPER LEVEL DIVERGENCE. TIMING WILL BE
A LITTLE LATER...BUT STORMS SHOULD APPROACH THE INTERSTATE 20
CORRIDOR PRIOR TO MIDNIGHT WHEN THERE WILL STILL BE SUBSTANTIAL
INSTABILITY.

IT APPEARS THE SOUTHWARD FRONTAL PROGRESSION WILL SLOW DOWN PRIOR TO
MIDNIGHT SO THAT AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR SHOULD SEE
LITTLE IN THE WAY OF THUNDERSTORM ACTIVITY UNTIL AFTER MIDNIGHT. BY
THAT TIME...INSTABILITY WILL WANE SOME AND WEAKENING LOW LEVEL SHEAR
SHOULD RESULT IN A LESSER RISK FOR SEVERE WEATHER.

FOR SUNDAY AND SUNDAY NIGHT...A MARGINAL RISK FOR STRONG/SVR TSTMS
WILL CONTINUE DURING THE EARLY DAYLIGHT HOURS SUNDAY...BUT CONTINUED
SOUTHWARD PUSH OF THE COLD FRONT WILL BRING AN END TO THIS LATER IN
THE DAY. MODELS ARE PICKING UP ON A SHORTWAVE TROUGH PASSAGE FOR
SUNDAY NIGHT AND GUIDANCE POPS HAVE INCREASED GREATLY. CONVECTIVE
INSTABILITY WILL BE SUFFICIENT FOR SOME THUNDER...BUT THIS DOES NOT
LOOK LIKE A SEVERE WEATHER SCENARIO FOR THE ARKLAMISS AT THIS TIME.
/EC/

TUESDAY THROUGH SATURDAY...

A MORE POTENT SHORTWAVE WILL DROP INTO THE PLAINS FROM THE NORTHWEST
AND DEEPEN A SURFACE LOW OVER THE SOUTHERN PLAINS BY TUESDAY MORNING.
THE INCREASE IN WAA AHEAD OF THIS SYSTEM WILL BRING A CHANCE OF RAIN
TO OUR WESTERN ZONES BY TUESDAY MORNING. THE GFS AND ECMWF HAVE COME
INTO A LITTLE BETTER AGREEMENT WITH THIS SYSTEM WHICH FEATURES A COLD
FRONT MOVING ACROSS OUR CWA TUESDAY NIGHT. THERE ALSO CONTINUES TO BE
THE INDICATION OF POTENTIAL FOR SEVERE WEATHER TUESDAY AFTERNOON AND
NIGHT AHEAD OF THE COLD FRONT. SURFACE HIGH PRESSURE LOOKS TO BUILD
OVER OUR REGION IN THE WAKE OF THE COLD FRONT ON WEDNESDAY BUT THE
00Z SAT GFS AND ECMWF DIVERGE AFTER THAT. THE CULPRIT IS ANOTHER
POTENT SHORTWAVE THAT THE ECMWF MAINTAINS AS A PROGRESSIVE OPEN
TROUGH WHILE THE GFS CLOSES OFF A LOW THURSDAY THAT TRACKS ACROSS OUR
CWA THURSDAY NIGHT. THE GFS ENS SHOW AN OPEN TROUGH BUT WITH A SLOWER
PROGRESSION THAN THE ECMWF. CONSIDERING THE RECENT PROGRESSIVE NATURE
OF THE WEATHER PATTERN WL LEAN TOWARD THE ECMWF BUT MAINTAIN A SOME
RAIN CHANCES TO ACCOUNT FOR THE GFS THURSDAY INTO FRIDAY. HAVE RAISED
MAX TEMPS THURSDAY AND FRIDAY MORNING LOWS SEVERAL DEGREES. GUIDANCE
TEMPS WERE MUCH CLOSER FOR THE EARLY PART OF THE LONG TERM. /22/

&&

.AVIATION...

CIGS HAVE BECOME VFR THIS AFTERNOON ACROSS ALL TAF SITES
AND WINDS ARE OUT OF THE SW AROUND 12-15MPH GUSTS TO 20-25MPH. MVFR
TO IFR CIGS WILL BE POSSIBLE IN STRONG TO SVR STORMS...ESPECIALLY
ACROSS THE HWY 82 CORRIDOR. THE BEST TIME FOR THIS WOULD BE FROM
26/23Z TIL ABOUT 27/04Z OR SO. MAIN IMPACTS FROM SVR STORMS WILL BE
FROM LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO. KMEI AND KJAN
WOULD SEE STRONG STORMS AS FRONT MOVES THROUGH BUT MAY NOT BE AS
SVR. TIME FRAME WOULD BE AROUND 01Z-05Z. KHBG MAY SEE SOME STORMS
BUT SVR POTENTIAL WILL BE LESS. /28/

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  67  52  73 /  44  19  59  18
MERIDIAN      60  70  52  73 /  47  27  62  21
VICKSBURG     57  63  48  73 /  42  14  58  15
HATTIESBURG   66  81  64  79 /  24  36  35  24
NATCHEZ       59  68  49  74 /  32  23  46  17
GREENVILLE    49  56  41  68 /  48  26  73  10
GREENWOOD     51  60  43  69 /  54  17  79  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/22/28/
Hazardous weather outlook, Mar 26, 2:58 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT MAR 26 2011

MSZ025>033-036>039-044>046-272000-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST PORTIONS OF CENTRAL
MISSISSIPPI...

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND
UP TO 75 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE
EVENING.

STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND
INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON...AND THE STORMS COULD QUICKLY BECOME SEVERE. STRONG WIND
SHEAR ALONG A FRONT EXTENDING FROM SOUTHERN ARKANSAS INTO NORTH
MISSISSIPPI WILL ENHANCE THE RISK FOR TORNADOES...ESPECIALLY ALONG
THE HIGHWAY 82 CORRIDOR EAST OF GREENWOOD TO THE GOLDEN TRIANGLE
REGION. ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AS
A COLD FRONT APPROACHES FROM THE WEST. THE RISK FOR SEVERE WEATHER
WILL DIMINISH AFTER MIDNIGHT.

ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF
WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY
INTO TUESDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-034-035-040>043-047>052-
056>058-272000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A FEW TORNADOES...
LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND UP TO 70 MPH
WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING.

STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND
INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS. ISOLATED
THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON...AND THE STORMS COULD
QUICKLY BECOME SEVERE. THE MAIN RISK FOR SEVERE WEATHER WILL BE THIS
EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. ISOLATED
SEVERE THUNDERSTORMS WILL ERUPT IN THE UNSTABLE AIRMASS...AND WIND
SHEAR WILL BE SUFFICIENT FOR STORMS TO CONTAIN LARGE HAIL AND A RISK
FOR TORNADOES. THE SEVERE WEATHER RISK WILL DIMINISH AFTER MIDNIGHT.

ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF
WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY
INTO TUESDAY NIGHT.

LAZ023>026-MSZ053>055-059>066-072>074-272000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND SOUTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE AFTER MIDNIGHT INTO SUNDAY MORNING.
AN UNSTABLE AIRMASS WILL BE IN PLACE AS A COLD FRONT APPROACHES FROM
THE NORTH...AND THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT A
MARGINAL HAIL AND DAMAGING WIND RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NEEDED LATE TONIGHT INTO EARLY SUNDAY
MORNING...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Special weather statement, Mar 26, 7:26 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT SAT MAR 26 2011

MSZ018-019-270055-
BOLIVAR MS-SUNFLOWER MS-
726 PM CDT SAT MAR 26 2011

...SHOWER ACTIVITY BEGINNING IN BOLIVAR AND SUNFLOWER COUNTIES...

SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS BOLIVAR
AND SUNFLOWER COUNTIES. THESE ARE NOT SEVERE AS OF 724PM...BUT THESE
MAY BECOME SEVERE WITHIN THE NEXT 20 TO 30 MINUTES. THIS ACTIVITY
WAS GENERALLY LOCATED 5 MILES SOUTHWEST OF MOUND BAYOU AT 724 PM
CDT...MOVING EAST AT 50 MPH. THE PRIMARY HAZARD SHOULD THESE BECOME
SEVERE WOULD BE FROM QUARTER SIZE OR LARGER HAIL.

PEOPLE IN NORTHEASTERN SUNFLOWER AND CENTRAL BOLIVAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:05 PM CDTSevere Thunderstorm WarningJANBolivar40 min
Mar 26, 8:29 PM CDTSevere Thunderstorm WarningJANSunflower16 min
Mar 26, 9:25 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster65 min
Mar 26, 10:17 PM CDTSevere Thunderstorm WarningJANLowndes28 min
Mar 26, 10:58 PM CDTSevere Thunderstorm WarningJANClay26 min
Mar 27, 5:42 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo48 min
Mar 27, 6:53 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston37 min
Mar 27, 7:18 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren42 min
Mar 27, 7:49 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren41 min
Mar 27, 8:01 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.